Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kalketra/Triglycerides and a Switch to Reyataz?
Nov 25, 2006

I started Kaletra about 4 months ago. In two weeks my triclycerides increased from 250 to 600. Now they've gone as high a 900. Tricor has been suggested as treatment. But I'm concerned that even with a 50% TG reduction, I'll still be way too high at 450. Should I consider Reyataz as an alternative PI (which potentially has less of an impact on lipids) This would prevent adding another pill like Tricor to my regimen just to counteract the effect of the Kaletra?

Response from Dr. Henry

Switching to an alternative more fat friendly regimen (such as you describe for a Kaletra to boosted Reyataz switchi) is often a useful way to deal with elevated lipids then cersus adding anti-lipid drugs. If you treatment/resistance history supports a switch is would be worth discussing with your HIV specialist. Diet and exercise and fish oil can help some patients to varying degrees. KH



Previous
How is learning affected?
Next
skin discoloration

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement